Alert archive / Georgia / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 25, NWS Jacksonville, FL

March 18, 20134 counties in Georgia

NWS Jacksonville, FL issued this severe thunderstorm warning at Mar 18, 2013, 9:44 PM EDT for 4 counties in Georgia. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 18, 2013, 9:44 PM EDT (01:44 UTC)
Expired
Mar 18, 2013, 10:30 PM EDT
In force
46 min
Issued by
NWS Jacksonville, FL
Area
Storm-based polygon

Counties Appling County, GA, Bacon County, GA, Coffee County, GA, Jeff Davis County, GA

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 18, 7:29 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 1.7 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2013-03-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 488 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2013-03-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 97 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
488 J/kg
Mixed-layer CIN
-77 J/kg
Mixed-layer LCL
744 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
97 m²/s²
0-3 km storm-relative helicity
204 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.8

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 18, 9:35 PM EDT, 9 minutes earlier.

Area forecast discussion, Mar 18, 9:35 PM EDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
935 PM EDT MON MAR 18 2013

...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 2 AM FOR A PORTION OF
INTERIOR SOUTHEAST GEORGIA...

.UPDATE...
A SQUALL LINE IS ENTERING THE FORECAST AREA FROM THE NORTHWEST. THE
NORTHERN-MOST SIX COUNTIES HAVE BEEN INCLUDED IN A SEVERE STORM
WATCH ISSUED BY SPC. HAVE UPDATED TEXT PRODUCTS AND GRAPHICAST WITH
THIS INFO. THESE STORMS HAVE A HISTORY OF LARGE HAIL AND DAMAGING
WIND GUSTS. ISOLATED TORNADOES ARE ALSO POSSIBLE. THE RAPID REFRESH
SHOWS THE LINE MOVING INTO OUR NW ZONES AROUND 02Z TO 03Z THEN
WEAKENING AS IT TRACKS TOWARD THE GA/FL BORDER AFTER MIDNIGHT.

&&

.AVIATION...
A LINE OF SHOWERS AND HEAVY THUNDERSTORMS AHEAD OF A COLD FRONT WILL
APPROACH SSI TOWARDS 05Z. EXPECT SUB-VFR CONDITIONS BETWEEN 05Z-09Z
AT SSI. MVFR CIGS AND VISIBILITIES WILL DEVELOP AT GNV AFTER
04Z...WITH IFR CONDITIONS POSSIBLE BETWEEN 08Z-12Z. MVFR CIGS AND
POSSIBLY VISIBILITIES ARE EXPECTED AT THE DUVAL COUNTY TERMINALS
BETWEEN 06Z-12Z. ACTIVITY WILL APPROACH THE NORTHEAST FL TERMINALS
AFTER 10Z. EXPECT SCATTERED SHOWERS AND THUNDERSTORMS TO CONTINUE
INTO THE AFTERNOON HOURS AT THE NORTHEAST FL TERMINALS. VFR
CONDITIONS ARE EXPECTED AT SSI AFTER 18Z. SOUTH TO SOUTHWEST WINDS
OF 20 TO 30 KNOTS ARE EXPECTED FROM JUST OFF THE SURFACE UP THROUGH
5000 FEET AT THE REGIONAL TERMINALS THROUGH 09Z...WITH WINDS JUST
OFF THE SURFACE BECOMING MOSTLY WESTERLY AFTER 09Z.

&&

.MARINE...
NO HEADLINES. LATEST OBS SHOW SE TO S WINDS 10 KT OR LESS NEAR
SHORE AND 10-15 KT OFFSHORE. SEAS ARE RUNNING 2-3 FT. WINDS WILL
SHIFT TO SW AFTER MIDNIGHT AS A COLD FRONT APPROACHES.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  62  78  47  66 /  60  50  10  10
SSI  62  75  55  63 /  50  50  10  20
JAX  61  79  52  67 /  40  50  20  30
SGJ  63  75  58  67 /  20  50  30  40
GNV  60  80  54  69 /  40  50  30  30
OCF  61  81  56  72 /  30  40  40  40

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&

TRABERT/NELSON/MCALLISTER
Hazardous weather outlook, Mar 18, 7:40 PM EDT, 2 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
740 PM EDT MON MAR 18 2013

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-
GAZ132>136-149>154-162>166-192345-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-
ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON-
SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS-
GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON-
APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-
COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
740 PM EDT MON MAR 18 2013

...SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 2 AM ACROSS THE
NORTHERN PORTION OF INTERIOR SOUTHEAST GEORGIA...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT...

A SQUALL LINE OF THUNDERSTORMS DEVELOPING AHEAD OF A COLD FRONT
WILL MOVE THROUGH SOUTHEAST GEORGIA DURING THE OVERNIGHT HOURS.
A FEW SEVERE THUNDERSTORMS WITHIN THIS LINE WILL HAVE THE
CAPABILITY OF PRODUCING DAMAGING WIND GUSTS AND LARGE HAIL. THE
STORM PREDICTION CENTER HAS PLACED PORTIONS OF SOUTHEAST GEORGIA
WITHIN A SEVERE THUNDERSTORM WATCH UNTIL 2 AM. ISOLATED TO
SCATTERED THUNDERSTORMS ARE POSSIBLE DURING THE PREDAWN HOURS
ACROSS THE SUWANNEE VALLEY OF NORTHEAST FLORIDA. STORM MOTION
TONIGHT WILL GENERALLY BE TOWARDS THE EAST AT 15 TO 20 MPH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

SCATTERED THUNDERSTORMS ARE POSSIBLE ON TUESDAY...MAINLY ACROSS
NORTHEAST FLORIDA...AS A COLD FRONT SLOWLY MOVES THROUGH OUR
REGION. SEVERE WEATHER IS NOT ANTICIPATED.

SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL ARE POSSIBLE
THIS WEEKEND AS A FRONT STALLS OVER OUR AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO SELF-ACTIVATE IF WARNINGS ARE ISSUED
TONIGHT.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

NELSON/MKT

In the hours before

Special weather statement, Mar 18, 9:15 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
915 PM EDT MON MAR 18 2013

GAZ132-133-135-190215-
APPLING-COFFEE-JEFF DAVIS-
915 PM EDT MON MAR 18 2013

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR JEFF DAVIS...
NORTHERN APPLING AND NORTHERN COFFEE COUNTIES FOR STRONG WINDS...
SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 1015 PM EDT...

AT 914 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
CENTERED ALONG A LINE EXTENDING FROM 35 MILES NORTH OF PLANT HATCH TO
14 MILES NORTHWEST OF HAZLEHURST TO 35 MILES NORTHWEST OF AMBROSE...
MOVING EAST AT 35 MPH. WILL ALSO AFFECT AREAS AROUND HAZLEHURST...
PLANT HATCH...GRAHAM...SNIPESVILLE...PRIDGEN...PINE GROVE...
AMBROSE...DENTON...BROXTON AND BAXLEY THROUGH 1015 PM EDT. HAIL UP TO
THREE QUARTER INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING
AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR DAMAGE. IF FURTHER INTENSIFICATION OCCURS A WARNING MAY BE
REQUIRED.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM EDT
TUESDAY MORNING FOR SOUTHEAST GEORGIA.

LAT...LON 3194 8233 3194 8228 3191 8222 3191 8213
      3189 8212 3190 8210 3185 8209 3154 8307
      3161 8306 3167 8300 3179 8300 3179 8287
      3193 8268 3192 8264 3197 8254 3195 8250
      3198 8247
TIME...MOT...LOC 0114Z 289DEG 31KT 3241 8213 3200 8272
          3180 8350

NELSON

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 19, 12:27 AM EDTSpecial Marine WarningJAX2 hr
Mar 19, 7:02 AM EDTSpecial Marine WarningJAX58 min
Mar 18, 9:15 PM EDTSpecial Weather StatementJAXJeff Davis60 min
Mar 18, 10:13 PM EDTSpecial Weather StatementJAXAppling, Atkinson, Bacon, Coffee, Wayne47 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.